MAUDE Adverse Event Report: INTEGRITY IMPLANTS INC FLAREHAWK INTERBODY FUSION DEVICE; INTERVERTEBRAL BODY FUSION DEVICE

INTEGRITY IMPLANTS INC FLAREHAWK INTERBODY FUSION DEVICE; INTERVERTEBRAL BODY FUSION DEVICE
Model Number FHTGCT0929TTS
Medical Device Problem Code Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/30/2024
Type of Reportable Event Malfunction
Event or Problem Description
On oct 2nd, accelus was made aware of an issue with an implant.It was reported that during the surgery the surgeon was unable to confirm implant locking via contralateral fluoro.The lock gauge displayed the implant was locked but fluoro was not able to 100% confirm the implant was locked.During a 2 level revision tlif case on (b)(6), dr.(b)(6) was the surgeon doing the surgery.He has to be observed for his first 5 cases as he is just out of fellowship.Dr.(b)(6) was his observing surgeon in this case.Dr.(b)(6) did the tlif/disc prep explained to dr.(b)(6) that our implant flarehawk should be sized line to line with the shavers introduced into the disc space.I also interjected and explained for proper sizing and locking of the implant, it's imperative to not oversize, to go by the paddle sizers as a height trial.Dr.(b)(6) explained he wanted more height and did not want to introduce another shaver height.Dr.(b)(6) also suggested the expandable height trial, but dr.(b)(6) did not want to use it.He told us he wanted a 12 mm, 15degree lordotic implant, 29mm length.Tayssir jomaa (rep for the surgeons) and i pulled the appropriately sized shim and shell from the fh11 sterile packed case.The nurse opened the implants, the surgical tech loaded the implants and handed off to dr.(b)(6).We observed the implants advancing into the disc space.Dr.(b)(6) felt resistance as the shim advanced into the shell, we heard a loud click/pop, and he used his fingers to advance a little more on the t handle and another click/pop was heard.He then backed off the t-handle 360 degrees.We attempted to take multiple contralateral oblique angled fluoro shots, but we were not getting good images to verify the implant was locked.The surgeons became a little frustrated and asked to use the lock verification guide.Dr.(b)(6) removed the implant inserter.I asked him to verify the guide pin was still attached to the implant by finger tightening.It was attached.He then used the 29mm lock check and it displayed that the implant was locked.Dr.(b)(6) then took his final o-arm spin and images were captured.Tj (rep) and i could not verify via images if locked or not locked 100 percent, so the surgeons relied on the lock check.I texted images to nate bates (dir of posterior procedures), and he could not guarantee 100 percent either on locked or not locked.I explained this to the rep tj and to dr.(b)(6) (dr.(b)(6) left for another case) dr.(b)(6) did not want to remove the implant as the lock check said locked.Dr.(b)(6) finished the case, put the rods and locked the rods in and closed the patient.I followed up with tj the next day and per dr.(b)(6) the patient was doing well.It was reported that dr.(b)(6) came into the surgery and sized the implanted device larger than we recommended.Therefore, the surgical technique was not utilized as dr.(b)(6) attempted to follow technique, but dr.(b)(6) wanted a larger size than the 9 mm shaver which was used.We only recommend sizing the implant to the size of the last shaver used in the disc space.In this instance the shaver was a 9mm, but dr.(b)(6) asked for a 12 mm.The procedure was completed and the implants remain in the patient.The attached x-ray image was provided.No impact to patient was reported.There was no delay to the procedure.
 
Additional Manufacturer Narrative
Although the reported parts were not returned, based on the x-rays and information provided, the results of the investigation determined that the surgeon selected implants that were oversized relative to the prepped disc space against provided instructions.Therefore, the root cause can be attributed to user error, difficulty advancing shim due to inadequate disc space preparation.Stm-00018, rev.D was reviewed to ensure that it addresses this issue and does not require any updates.Additionally, based on the records review conducted, there's no evidence that manufacturing or design could've contributed to a failure.We will continue to monitor for similar complaints and emerging trends.

Brand Name
FLAREHAWK INTERBODY FUSION DEVICE
Common Device Name
INTERVERTEBRAL BODY FUSION DEVICE
Manufacturer (Section D)
INTEGRITY IMPLANTS INC
354 hiatt drive
palm beach gardens FL 33418
Manufacturer (Section G)
INTEGRITY IMPLANTS INC
354 hiatt drive
palm beach gardens FL 33418
Manufacturer Contact
chris mckee
354 hiatt drive
palm beach gardens, FL 33418
9014939467
MDR Report Key20567568
Report Number3012797630-2024-00015
Device Sequence Number7872536
Product Code MAX
UDI-Device Identifier00840200406697
UDI-Public(01)00840200406697(17)280825(10)07230008(240)FHTGCT0929TTS
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K220453
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/31/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFHTGCT0929TTS
Device Catalogue NumberFHTGCT0929TTS
Device Lot Number07230008
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/02/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date10/30/2024
Supplement Report FDA Received Date12/31/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/25/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
FHTGS106291S (SHIM, 10 MM OR 12 MM X 29 MM, 6 DEG)
Patient Age36 YR
Patient SexMale